Side Effects with NEW oxycontin OP

Side Effects with NEW oxycontin OP

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
46 posts / 0 new
Last post
ToYoungforThis
ToYoungforThis's picture
Offline
Last seen: 5 months 1 week ago
Title: Member
Joined: 08/19/2008 - 10:07am
Side Effects with NEW oxycontin OP

I had posted awhile back about Oxycontin OC being changed to a new formula. I was happy thinking this will stop abusers from using them and Chronic pain patients would be able to get the type of meds they need.......

BUT I am having a different thought about the new formula. This is what I have noticed while taking the medication, I have had bad stomach aches lasting a few hours after each dose, Little more tired then normal, but i have been sweating ALOT more with little activity this is very NEW for me. And getting the shakes like I havent ate all day. I have been taking the OP formula for the last 3 weeks and still have a pretty high level of pain. But before I started the OP I was just on percocet for 2 months after weaning myself off the fentanyl patch. I have used Oxycontin in past and do not remember having any of these side effects. Would like to know if anyone else is have the same symptoms after taking the New Oxycontin OP formula.......

advertisement
haglandc (not verified)
Title: Member
ToYoung

A quick search on the Internet brought up many many similar stories. Might be worth talking to your doc about it. If your pain is not being covered and you are having other issues on top of it ... to me sends a signal to talk to the doc.

"C"

straker
Offline
Last seen: 3 years 6 months ago
Title: Member
Joined: 06/27/2008 - 6:22am
what strength are they ?

an can you go back to the normal oxycontin sweating is a very common side effect with Oxycontin or oxynorm or any oxy product .its so strong that your liver is tyring its best to process it and it upsets all you hormones {this is what i was told by a consultant when i asked why do i sweat so much when i take Oxycontin} all in all Oxycontin is a very good pain killer and after the initial side effects that most people get like feeling sick /itching the only normal side effect {apart from sweating} is constipation and that can be taken care of with movicol and the best way to take that is in a cup with a little boiling hot water from the kettle stir until it dissolves then add orange cordial then cool it down with cold tap water so its just above warm .its sound awful but trust me it take the taste away and its just like drinking warm orange juice .any constipation product makes me gag so i had to find away of taking this stuff and you now know that many people take it this way
tony

tarheelgirl
Offline
Last seen: 3 years 2 months ago
Title: Member
Joined: 12/03/2008 - 2:04pm
hey

I talked to my pharmacist yesterday, and he said many patients were having troubles with the new oxy and having stomaches upset. he said if it persists, to tell him, my doctor, and we need to call the manufac. Purdue to let them know. So, you aren't going crazy.

ToYoungforThis
ToYoungforThis's picture
Offline
Last seen: 5 months 1 week ago
Title: Member
Joined: 08/19/2008 - 10:07am
I have been charting my

I have been charting my symptoms and sure its the new formula, It just not normal I walked 4 houses away to get my daughter from school and had to bring a napkin to wipe my forehead, I am not on a high does just 20mg 2xpd lowest dose in 5 years, one reason I was so concerned about the side effects. I have been on doses as high as 300mg a day, plus 75 mcg fentanyl so this is such a low dose for me. I do not have the same side effects with the 70 to 80 mg of perocect i take some days. I will be asking for something new this months just dreading the though of being back on the fentanyl patch again. Ugg I feel so bad for others that are taking this new medication that is not even FDA approved yet. Atleast what i have read today. Thankfully I am in the process of changing doses and meds, trying to get the lowest possible and still be able to function, so my Dr. wont be too upset about changing meds again I guess maybe the 12.mcg patch may work. I just worked so hard to get off the patch, It has saved me threw the sever pain and helped with surgical pain but right now I think or atleast feel that I am in less pain since the onset of spinal issues 5 years ago, now i have the daily kinda sore pain, and bad days when a Thoracic disc is bulging, and when that happens no amount of pain meds help, so I dont want a high dose every day. I do not have the 24 hr all the time sharp stabbing, burning pain is not present so I am trying to do what ever I can to have a so called normal life while the pain is manageable. I can truly say this sucks trying to find the right medication that fits my situation right now, but I do have an apt on Friday to see my PCP and get new meds just have no clue what to ask for......

At Straker regarding the constipation thinking that is a issue everyone may deal with on narcotics, I too hate most meds for the same reasons, but there is a med Amitiza that works great, I use it around surgeries and when on a high dose of meds....

Thanks all for listening.....

Paula

tarheelgirl
Offline
Last seen: 3 years 2 months ago
Title: Member
Joined: 12/03/2008 - 2:04pm
I am definately calling

the manufacturer about my side effects (nausea and such). My pharmacist said they need to know as they are compiling this info on the new formulation. It's not FDA approved? Really? Wow...didn't know that. Oxy really is my drug of choice (been on ms contin and fentanyl patches too)...so I really don't want to discontinue it b;c it does cover my pain pretty well.. I am not having the sweating side effect though.

CMatthew
CMatthew's picture
Offline
Last seen: 3 years 4 months ago
Title: Member
Joined: 01/08/2009 - 3:49pm
FDA approved

Yes the new OP version was approved less than a year ago which is why it is the only tamper proof (?) out at the moment. There have been a few other companies which have tried to come up with a new version but have been denied from the FDA. Purdue I think has very deep pockets to get the FDA to approve such a thing that hasn't had too much testing, but then again we need something out there to stop this oxy craze or at least slow it down so it doesn't ruin it for the rest of us that are really in pain.

tarheelgirl
Offline
Last seen: 3 years 2 months ago
Title: Member
Joined: 12/03/2008 - 2:04pm
I truely agree

with you cmatthew on having something to stop the oxy craze so that it doesn't ruin it for the rest of us. I just wish this Purdue product didn't have the tummy issues...some days I'm fine, but others I'm not. I really hope it's something that goes away with use. I guess it's some agent they put in to make it un-crushable that is upsetting to my stomach.
Apparently most of the street oxy users are threatening to go back to herion...I guess there is just no good answer out there! But, I'd rather have safer oxy that makes our doctors feel more at ease with giving the script to the ones who really, really need them.

charry
charry's picture
Offline
Last seen: 5 hours 19 min ago
Title: Member
Joined: 09/06/2008 - 12:39am
Hi Tooyoung

I haven't tried the new oxycontin yet but probably will have to next month. As for withdrawals, if I don't take an oxycontin within 16 hours of my last one I get terrible anxiety tingling in my shoulders and upper arms like I can't shake it off. It takes about an hour to stop that feeling. I hope I'm not having shoulder issues from my c-spine and the oxycontin is covering some symptoms? I often wonder about pain medications hiding some issues. Charry

DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN

flower12345
Offline
Last seen: 1 year 1 month ago
Title: Member
Joined: 07/14/2010 - 6:34am
I had stomach problems for

I had stomach problems for the first couple of weeks. It's been better now though. I'm on the fence about this change. It seems like a lot of CP patients are having trouble with the new medication and it doesn't seem fair, but I'm glad that they found away for less people to abuse it.

spunky21
Offline
Last seen: 2 years 9 months ago
Title: Member
Joined: 12/17/2008 - 4:18am
Didn't even know mine had changed until today

but after reading post checked my tablets and sure enough they say OP. Recently I have been dealing with double ear infections and have lost 12 lbs. in about a week. I figured it was all due to the ear problems. Now that I think about it I just haven't really felt like eating due to the stomach aches. I believe this is the first month I have been given the OP version of Oxycontin. I take 40 mgs. twice daily and Percocet for breakthrough pain. I do not think I am on a really high dose but not quite sure. I also am a diabetic which I now have controlled with diet. I have had to check my glucose levels several times as I thought my levels had to be very low as I was very shaky and just did not feel right but upon testing my blood the levels were normal. So it sounds as though the new OP version of Oxycontin has affected me also. At least I know what is going on. So happy you posted this. I have felt very naucious (sp?) but as I said with the really bad ear infections I just related the new symptoms to that. Thank you so much for posting on this subject. Makes alot of sense now!
Jan

Pages